Texas, 2009Wildfire in Texas, April 5 to 6, 2009
April 5 to 6, 2009 · NWS CRP · 1 event in 1 county or zone
The Gribbin Wildfire burned 300 acres in rural San Patricio County, south of Odem. 478).
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Gribbin Wildfire burned 300 acres in rural San Patricio County, south of Odem. (N27 54.164 W97 34.478). No structures were reported destroyed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 5, 8:50 PM CST, 10 minutes earlier.
Area forecast discussion, Apr 5, 8:50 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
950 PM CDT SUN APR 5 2009
.DISCUSSION...HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION
THROUGH MONDAY. DRY AND COOL AIRMASS WILL ALLOW WINDS TO DECOUPLE
FROM NEARLY 40 KT H925 OVERNIGHT AND LOWS WILL FALL INTO THE 40S
FOR ALL BUT THE IMMEDIATE COAST. JET CIRRUS HAS DECREASED...BUT IS
FORECAST TO THICKEN UP AGAIN OVERNIGHT FROM THE WEST AND WILL
KEEP PCLDY WORDING AS IS. OVERALL...APPEARS CURRENT FORECAST IS IN
GOOD SHAPE AND NO CHANGES ARE REQUIRED.
&&
.PREV DISCUSSION... /ISSUED 649 PM CDT SUN APR 5 2009/
DISCUSSION...UPDATED FOR AVIATION DISCUSSION BELOW.
AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS SOUTH TEXAS THROUGH
THE PERIOD. NORTHERLY WIND GUSTS OF 20 TO 25 KNOTS THIS EVENING
SHOULD GRADUALLY DIMINISH AFTER 03Z AS WINDS DECOUPLE IN RESPONSE
TO THE STABILIZING BOUNDARY LAYER. NORTHERLY WINDS WILL INCREASE
ONCE AGAIN AND BECOME GUSTY BY THE LATE MONDAY MORNING HOURS AS
THE BOUNDARY LAYER DESTABILIZES AND THE HIGHER WINDS ALOFT MIX DOWN
TO THE SURFACE. GUSTY WINDS WILL CONTINUE THROUGH MONDAY EVENING.
OF NOTE...THE LATEST MODEL RUNS SHOW A STRONG UPPER LEVEL
DISTURBANCE MOVING OUT OF MEXICO INTO THE RIO GRANDE LATE MONDAY
AFTERNOON. KLRD MAY SEE ELEVATED CONVECTION DEVELOP AFTER 21Z
MONDAY. HOWEVER...UNCERTAINTY IS STILL HIGH AS TO WHETHER THIS
SCENARIO WILL MATERIALIZE SO WILL KEEP MENTION OF CONVECTION OUT
OF THE KLRD TAF FOR NOW.
PREV DISCUSSION... /ISSUED 311 PM CDT SUN APR 5 2009/
SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...SURFACE HIGH PRESSURE
WILL ADVANCE INTO THE REGION TONIGHT. NAM SHOWS 925 MB WIND FLOW
INCREASING TO 35 TO 40 KNOTS TONIGHT WHILE ECMWF/GFS SHOW 30-35
KNOTS. EXPECT WINDS NOT TO COMPLETELY DECOUPLE EXCEPT IN THE WESTERN
BRUSH COUNTRY TONIGHT. SO WENT SLIGHTLY HIGHER THAN THE COOLER NAM
GUIDANCE FOR MINS.
A SHORT WAVE TROUGH WEST OF BAJA CALIFORNIA WILL MOVE ACROSS
NORTHERN MEXICO TONIGHT. THE UPPER FLOW AROUND THE DEEPER UPPER
TROUGH MOVING OUT OF THE CENTRAL PLAINS INTO THE EASTERN UNITED
STATES WILL STEER THE SHORT WAVE TROUGH SOUTHEAST ACROSS SOUTH
TEXAS ON MONDAY. THERE WILL BE AN INCREASE IN MID/HIGH CLOUDS
ASSOCIATED WITH THIS FEATURE MONDAY. VIRGA MAY DEVELOP FROM THIS
MID LEVEL CLOUD DECK BUT LOWER LEVELS WILL BE SO DRY THAT DO NOT
EXPECT SPRINKLES TO REACH SURFACE. CLOUDS CLEAR OUT BY MONDAY
NIGHT AS HIGH PRESSURE SETTLES INTO SOUTH TEXAS. WITH LIGHT WINDS
SHOULD SEE VERY COOL READINGS FOR TUESDAY MORNING LOWS. RECORD
LOW TEMPERATURE OF 36 AT VCT FOR 4/7 COULD BE IN JEOPARDY AND
COULD GET CLOSE TO RECORD AT CRP (39).
MARINE...SCA CONDITIONS ARE OCCURRING OVER THE BAYS AND WILL SPREAD
ACROSS THE GULF WATERS IN THE NEXT HOUR. STRONG LOW LEVEL COLD AIR
ADVECTION AS HIGH PRESSURE BUILDS INTO THE AREA WILL LEAD TO VERY
STRONG OFFSHORE FLOW TONIGHT OVER THE GULF WATERS WITH WIND GUSTS
OVER GALE FORCE. WILL NOT MAKE ANY CHANGES TO THE EXPIRATION TIME
OF THE SCA FOR THE BAYS AT 12Z AND GULF WATERS AT 18Z BUT IT MAY
NEED TO BE EXTENDED FOR A FEW MORE HOURS.
FIRE WEATHER...RED FLAG CONDITIONS WILL LINGER INTO THE EARLY
EVENING HOURS UNTIL WINDS DIMINISH SOME. WINDS MAY STAY UP ALONG
THE COAST THIS EVENING MAINTAINING RED FLAG CONDITIONS THERE.
VERY DRY AIR WILL BE IN PLACE THROUGH MONDAY BUT WINDS WILL BE
MUCH LIGHTER. WILL PROBABLY NEED TO ISSUE A FIRE DANGER STATEMENT
FOR MONDAY.
LONG TERM (TUESDAY THROUGH SATURDAY)...SOUTH TEXAS REMAINS ON THE
PERIPHERY OF A PROGRESSIVE PATTERN AS NUMEROUS PACIFIC LOW PRESSURE
SYSTEMS TRACK ACROSS THE PLAINS AND OFF TO THE EAST.
THE EXTENDED PERIOD BEGINS ON THE BACK SIDE OF ONE OF THESE
SYSTEMS...WITH SURFACE HIGH PRESSURE DOMINATING THE REGION ON
TUESDAY. AS THIS HIGH MOVES TO THE SOUTHEAST CONUS...RETURN FLOW
BEGINS IN EARNEST...AND WITH IT MODERATE TO STRONG ONSHORE FLOW.
MARINE HEADLINES WILL LIKELY BE NEEDED AS YET ANOTHER LEE SIDE
SURFACE LOW DEVELOPS OVER THE PLAINS.
GFS AND ECMWF BOTH ADVERTISE A LARGE CHUNK OF DRY AIR BEING DRAWN
INTO THIS SYSTEM AS IT EXITS ONTO THE PLAINS ON THURSDAY. THE
RESULTING DRYLINE WILL DIMINISH ONSHORE FLOW ACROSS THE COASTAL BEND
AND LOWER HUMIDITIES ACROSS SOUTH TEXAS.
BEYOND THIS POINT...MODEL SOLUTIONS DIVERGE RAPIDLY...WITH THE GFS
VERY AGGRESSIVELY BRINGING THE NEXT WAVE IN THE SERIES ACROSS THE
SOUTHERN PLAINS...WITH IMPLICATIONS FOR THUNDERSTORMS AND WIND FOR
EASTER WEEKEND. THE ECMWF SHOWS A MUCH WEAKER SOLUTION...AND
CONSIDERING THE MODELS RELATIVE TRACK RECORD SO FAR THIS
SEASON...HAVE OPTED FOR A MIDDLE SOLUTION SOMEWHAT CLOSER TO THE
ECMWF...WITH JUST CHC/SCHC POPS AND WELL ABOVE NORMAL TEMPERATURES.
IN FACT...IF THE GFS SOLUTION DOES NOT MATERIALIZE...THE
TEMPERATURES OUT WEST MAY WELL BE A CATEGORY OR SO HIGHER THAN
CURRENTLY DEPICTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 48 71 40 78 54 / 0 10 10 0 10
VICTORIA 43 68 35 74 51 / 0 10 10 0 10
LAREDO 52 73 48 83 58 / 0 10 10 0 10
ALICE 46 71 39 80 52 / 0 10 10 0 10
ROCKPORT 49 70 45 76 58 / 0 10 10 0 10
COTULLA 45 68 38 80 51 / 0 10 10 0 10
KINGSVILLE 46 72 42 80 53 / 0 10 10 0 10
NAVY CORPUS 52 69 47 75 59 / 0 10 10 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR.
&&
MJG...UPDATEHazardous weather outlook, Apr 5, 3:48 AM CST, 17 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
448 AM CDT SUN APR 5 2009
TXZ229>234-239>247-061000-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
448 AM CDT SUN APR 5 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
A RED FLAG WARNING IS IN EFFECT FROM NOON TO 8 PM CDT. A COLD
FRONT WILL MOVE THROUGH THE REGION LATE THIS MORNING. DRY AIR WILL
FILTER IN AND WINDS WILL INCREASE TO CREATE CRITICAL FIRE WEATHER
CONDITIONS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ELEVATED FIRE WEATHER DANGER CONDITIONS WILL BE IN PLACE ON
MONDAY...THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GMZ230-235-250-255-270-275-061000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
448 AM CDT SUN APR 5 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH MONDAY
AFTERNOON BEHIND A DEPARTING COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
RG/JAR
Wildfire, San Patricio
- When
- April 5, 9:00 PM CST to April 6, 6:00 PM CST
- Where
- San Patricio forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
The Gribbin Wildfire burned 300 acres in rural San Patricio County, south of Odem. (N27 54.164 W97 34.478). No structures were reported destroyed.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kentucky, April 5, 2009$189,000 · 1 in hail · 23 events
- Flooding in Indiana, April 5 to 30, 2009$100,000 · 23 events
- Winter Storm in Iowa, April 5, 2009$125,000 · 18 events
- Wildfire in Texas, April 5, 2009$200,000 · 1 event
- Hail and Damaging Wind in Georgia, April 5, 2009$100,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Kentucky, April 5, 2009$55,000 · 1 in hail · 9 events
- Hail and Damaging Winds in West Virginia, April 5 to 6, 2009$26,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Kentucky, April 5, 2009$27,000 · 55 kt wind · 3 events
- Hail and Lightning Strike in Georgia, April 5, 2009$24,000 · 0.88 in hail · 3 events
- Winter Storm in Michigan, April 5 to 6, 20092 injured · 3 events
- Hail and Damaging Wind in Indiana, April 5, 2009$20,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Kentucky, April 5, 20091 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 168282.